That’s the word of the year in my health world, changes in symptoms, changes in meds and changes in diet.
I started Aubagio in June of 2013, after a relapse. I had been off of Copaxone for a while due to having several of those ‘benign’ but feel like you’re dying injection site reactions. Since then, I have had two more relapses. In March of this year and also June, again. The one in June was much more significant, left rather large lesions in my brain, and I am still experiencing symptoms from it (increased sensitivity, numbness, vertigo). Clearly my doc pulled me off Aubagio, and said I had two choices, Tecfidera or Tysabri (Obviously there are others out there, but going back to and injectable just isn’t for me, and my doc cited some ‘compliance’ issues I had with Copaxone too, something about it only works if you take it. Ok, you inject yourself everyday, then talk to me. Anyway)
I had always viewed Tysabri as this ‘other’ med, for people with no other option, or who were ‘sick’, the last resort of meds. I didn’t know much about it, except for that whole PML issue. So my original gut reaction was no way jose. But after reading, going to my appointment, seeing my MRI and hearing my docs concerns about my increasing relapses both in timing and severity, my (and Le Boyfriend’s) opinion changed.
So here I am, just having my second Tysabri infusion yesterday. I have read up on it quite a bit more, and it seems like it can be a lifesaver or the devil. One common theme was it can get nasty after a few months in, so I guess in all respects only time will tell. My sensory symptoms and vertigo are still kicking around, so it would be great for those to hit the road. My doc said 6 months post relapse is a good marker to see what I might be left with for symptoms, so 1 month left.
The changes in diet will be it’s own post, I think it deserves it!
+ show Comments
- Hide Comments
add a comment